Pennsylvania, 2003

Flood in Pennsylvania, November 20, 2003

November 20, 2003 · NWS PHI · 1 event in 1 county or zone

Heavy rain that fell during the second half of the afternoon and through the evening of the 19th caused poor drainage and creek flooding in Bucks County. 0 inches.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Heavy rain that fell during the second half of the afternoon and through the evening of the 19th caused poor drainage and creek flooding in Bucks County. Storm totals averaged around 2.0 inches. Roadway flooding was reported during the evening of the 19th in Richland Township. The Neshaminy Creek in Langhorne briefly touched its 9 foot flood stage at 430 a.m. EST on the 20th. Storm totals included 2.62 inches in Neshaminy Falls, 2.35 inches in Southampton, 2.09 inches in Springtown, 2.02 inches in Sellersville, 1.80 inches in Fricks and 1.79 inches in Perkasie. The heavy rain was caused by the combination of a slow moving cold front that moved through the region during the afternoon of the 19th and the deep southerly flow preceding it that brought in moisture from the Gulf of Mexico.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Nov 20, 2:30 AM EST, 2 hours earlier.

Area forecast discussion, Nov 20, 2:30 AM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
230 AM EST THU NOV 20 2003

.DISCUSSION...THE BACK END OF THE RAIN SHOULD MOVE E AND OFFSHORE
BY SURISE BASED ON CURRENT MOVEMENT. I WILL CARRY AN EARLY
MORNING PERIOD TO COVER THIS. THEN SKIES CLEAR DURING THE DAY.

HIGH PRESSURE THEN DOMINATES THROUGH THE WEEKEND KEEPING THE WEATHER
DRY WITH ABOVE NORMAL TEMPS.

&&

.MARINE...WILL KEEP SCA ON THE COAST AND DEL BAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MPO  51  34  56  39 /  20   0   0   0
ABE  55  37  58  36 /  20   0   0   0
RDG  55  35  58  39 /  10   0   0   0
PHL  55  41  61  42 /  20   0   0   0
12N  52  34  54  40 /  20   0   0   0
SMQ  55  36  58  38 /  10   0   0   0
TTN  55  37  61  44 /  20   0   0   0
MIV  56  37  61  39 /  10   0   0   0
N55  57  39  62  49 /  20   0   0   0
ACY  57  38  61  46 /  20   0   0   0
ILG  55  38  61  42 /  10   0   0   0
DOV  56  37  61  43 /  10   0   0   0
GED  58  38  63  39 /  10   0   0   0
&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE/OCEAN...SCA ALL AREAS.
MARINE/DEL BAY...SCA ALL AREAS.
&&

RNS
Hazardous weather outlook, Nov 19, 1:05 PM EST, 15 hours 25 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-191300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
105 PM EST WED NOV 19 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND
NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING FOR THE
ENTIRE HAZARDOUS WEATHER OUTLOOK AREA. IN ADDITION...TORNADOES ARE
POSSIBLE. A TORNADO WATCH IS IN EFFECT UNTIL 600 PM EST.

ALSO...THE FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR SOUTHEAST
PENNSYLVANIA...SOUTHWEST NEW JERSEY...NEW CASTLE COUNTY DE AND CECIL
COUNTY MD HAS BEEN EXTENDED AND NOW INCLUDES NW NJ AND THE POCONOS.
DUE TO THE THREAT OF HEAVY RAINS...SEE THE LATEST STATEMENT
PHLFFAPHI OR WMO HEADER WGUS61 KPHI FOR THE LATEST INFORMATION.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR THIS AFTERNOON AND EVENING.

WOODWORTH

Event by event

1 flood. Local standard time, as filed.

Flood, Bucks

When
November 20, 4:30 AM EST
Where
Bucks forecast zone
Reported by
AWOS,ASOS,MESONET,ETC

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, November 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329246.